Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Aug 30, 2007, 12:25 AM PDT for San Luis Obispo County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 12:25 AM PDT (07:25 UTC)
- Expired
- Aug 30, 2007, 1:30 AM PDT
- In force
- 65 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County San Luis Obispo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pt Mugu Naws, CA (KNTD), launched 00:00Z, 7.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 300727 SVRLOX CAC079-300830- /O.NEW.KLOX.SV.W.0002.070830T0725Z-070830T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OXNARD CA 1225 AM PDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SAN LUIS OBISPO COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES THE CITIES OF...SAN LUIS OBISPO...PASO ROBLES AND MORRO BAY... * UNTIL 130 AM PDT * AT 1220 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NUMEROUS THUNDERSTORMS ACROSS SOUTHWESTERN SAN LUIS OBISPO COUNTY AND OFF THE COAST...SOME OF WHICH WERE SEVERE. THESE STORMS WERE MOVING TO THE NORTH AT 30 MPH...AND WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE STORMS WILL AFFECT THE WESTERN HALF OF SAN LUIS OBISPO COUNTY THROUGH 130 AM PDT. * SEVERE THUNDERSTORMS WILL BE NEAR... PISMO BEACH BY 1245 AM PDT... SAN LUIS OBISPO BY 105 AM PDT... MORRO BAY BY 120 AM PDT... ATASCADERO BY 130 AM PDT... LAT...LON 3500 12107 3512 12007 3577 12022 3581 12110 $$ BRUNO/CAK
2 follow-up statements
000 WWUS56 KLOX 300810 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 105 AM PDT THU AUG 30 2007 CAC079-300830- /O.CON.KLOX.SV.W.0002.000000T0000Z-070830T0830Z/ SAN LUIS OBISPO CA- 105 AM PDT THU AUG 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM PDT FOR WESTERN SAN LUIS OBISPO COUNTY... AT 1255 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS IN WESTERN SAN LUIS OBISPO COUNTY CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORMS WERE NEAR SANTA MARGARITA AND ATASCADERO. THEY WERE MOVING NORTH AT 30 MPH. A SPOTTER IN ATASCADERO REPORTED HEAVY RAIN...WITH RATES UP TO THREE QUARTERS OF AN INCH PER HOUR AS WELL AS FREQUENT LIGHTNING. MOTORISTS ARE URGED TO USE CAUTION AS ROADWAYS MAY BE SLICK AND THERE MAY BE LOCALIZED FLOODING. SLOW DOWN TO AVOID THE RISK OF HYDROPLANING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. LAT...LON 3500 12107 3512 12007 3577 12022 3581 12110 $$ KAPLAN/BRUNO
000 WWUS56 KLOX 300830 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 129 AM PDT THU AUG 30 2007 CAC079-300834- /O.EXP.KLOX.SV.W.0002.000000T0000Z-070830T0830Z/ SAN LUIS OBISPO CA- 129 AM PDT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SAN LUIS OBISPO COUNTY EXPIRES AT 130 AM PDT... THERE WILL CONTINUE TO BE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 300 AM PDT THIS MORNING ACROSS THE NORTHERN AND WESTERN PORTIONS OF SAN LUIS OBISPO COUNTY. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE THROUGH THE PERIOD...THEN SHOWER ACTIVITY WILL DIMINISH. LAT...LON 3500 12107 3512 12007 3577 12022 3581 12110 $$ KAPLAN/DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 9:45 PM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 9:45 PM PDT, 2 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 PM PDT WED AUG 29 2007 .SHORT TERM (TONIGHT-SAT)...MID LEVEL MOISTURE CONTINUES TO MOVE INTO THE FORECAST AREA FROM THE S AND SE. THIS MOISTURE IS MOVING IN ON THE SW PERIPHERY OF A LARGE UPPER LEVEL HI CENTERED OVER AZ THIS EVENING. A FEW ELEVATED SHOWERS WERE MOVING THRU SBA COUNTY AS SHOWN ON RADAR. A RECENT SPOTTER REPORTED LIGHTNING OVER THE SLO COUNTY COAST. PERHAPS A FEW SPRINKLES WERE REACHING THE GROUND BUT THAT IS PROBABLY ABOUT IT. WILL UPDATE THE ZONES AGAIN BY 10 PM TO ADD ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT TO PORTIONS OF SLO/SBA COUNTIES. EARLIER THIS EVENING A THUNDERSTORM DEVELOPED AND MOVED OVER THE EXTREME EASTERN AND NORTHEASTERN ANTELOPE VALLEY. A SPOTTER REPORTED NOT MUCH RAIN REACHING THE GROUND WITH THIS STORM. SOME FOG AND LOW CLOUDS WERE MOVING INLAND SOME ALONG THE CENTRAL COAST...AND PATCHY DENSE FOG WILL BE POSSIBLE THERE OVERNIGHT. THE EXPECTED SUNDOWNER DID NOT DEVELOP YET ON THE SBA S COAST ALTHO TEMPS IN SOME AREAS WERE STILL RATHER HOT...WITH 91 DEGREES AT MONTECITO HILLS SHORTLY AFTER 8 PM. THE LARGE UPPER HIGH IS FORECAST TO SLOWLY EXPAND W AND INTO SRN CA THRU SAT. ADDITIONAL MID LEVEL MOISTURE SHOULD MOVE IN AS WELL. INSTABILITY IS NOT EXPECTED TO BE THAT GREAT...BUT MORE ALTOCU OVER THE REGION AND AFTERNOON CU BUILDUPS OVER THE MTNS CANNOT BE RULED OUT. THE BIG WEATHER STORY THOUGH WILL BE THE HIGH HEAT OVER INLAND AREAS SUCH AS THE INTERIOR VALLEYS...FOOTHILLS...LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. IT LOOKS LIKE TRIPLE DIGIT HEAT WILL OCCUR OVER MANY OF THESE AREAS EACH AFTERNOON THRU SAT. THE COOLEST AREAS WILL BE ALONG THE COAST WITH HIGHS GENERALLY IN THE 70S TO LOWER 80S. PLEASE SEE THE SPECIAL WEATHER STATEMENT (LAXSPSLOX) FOR FURTHER DETAILS ON THE HEAT...WHICH IS EXPECTED TO PERSIST THRU THE LABOR DAY WEEKEND. ...FROM PREVIOUS DISCUSSION... .LONG TERM (SUN-WED)...NOT MUCH CHANGE SUNDAY AND MONDAY, THOUGH A SLIGHT ONSHORE TREND WILL LIKELY LEAD TO A DEGREE OR TWO OF COOLING AT LOWER ELEVATIONS. STILL VERY HOT WITH HIGHS WELL ABOVE 100 INLAND. BY TUESDAY AND ESPECIALLY WED THE RIDGE OF HIGH PRESSURE IS EXPECTED TO WEAKEN, BRINGING SEVERAL DEGREES OF COOLING TO ALL AREAS. && .AVIATION...30/0430Z SOUTH OF POINT CONCEPTION...LOOK FOR A FEW COASTAL CLOUDS NEAR SBA AND OXR DEVELOPING OVERNIGHT. BUT KEPT THESE TAFS VFR EXCEPT FOR LATE NIGHT MVFR VSBYS DUE TO MIST. ALONG THE CENTRAL COAST...LOW CLOUDS AND FOG WILL BRING LIFR CONDITIONS TO BOTH SBP AND SMX. WITH THE EXPECTED SHALLOWER MARINE LAYER...LIFTED THESE CLOUDS A BIT QUICKER THURSDAY AM COMPARED TO THIS MORNING. ONCE ANY MVFR VSBYS IMPROVE ON THU...VFR CONDITIONS ARE EXPECTED IN ALL AREAS THRU THE AFTERNOON. ALL INLAND AREAS WILL BE VFR TONIGHT THRU THU. KLAX...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH THURSDAY. TYPICAL SEA BREEZE EXPECTED IN THE AFTERNOON. KBUR...EXCELLENT CONFIDENCE IN VFR CONDITIONS THRU THU AND NORMAL AFTERNOON SEA BREEZE. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 29, 6:00 AM PDT, 18 hours 25 minutes before
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
In the hours before
Special weather statement, Aug 29, 9:00 PM PDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT WED AUG 29 2007 CAZ034>041-044>047-051>054-059-087-088-301300- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS- 900 PM PDT WED AUG 29 2007 ...VERY HOT TEMPERATURES EXPECTED ACROSS SOUTHWEST CALIFORNIA THROUGH THE LABOR DAY WEEKEND... AN UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER ARIZONA WILL STRENGTHEN AND BUILD WESTWARD OVER SOUTHERN CALIFORNIA THROUGH THURSDAY. THIS IN COMBINATION WITH WEAK ONSHORE FLOW WILL BRING AN EXTENDED PERIOD OF VERY HOT WEATHER TO MANY PORTIONS OF SOUTHWESTERN CALIFORNIA THAT WILL LIKELY LAST THROUGH THE HOLIDAY WEEKEND. THE MOUNTAINS...DESERTS...AND INTERIOR VALLEYS ARE EXPECTED TO EXPERIENCE ONLY MINOR VARIATIONS IN TEMPERATURES THROUGH THE WEEKEND. EVEN SO...IT LOOKS LIKE SATURDAY WILL BE THE HOTTEST DAY DURING THE PERIOD. OVERALL...MANY OF THE WARMEST INLAND AREAS ARE EXPECTED TO HAVE TRIPLE DIGIT HEAT EACH AFTERNOON. AREAS ALONG THE IMMEDIATE COAST WILL HAVE A REPRIEVE FROM THE HEAT DURING THE PERIOD WITH HIGHS GENERALLY IN THE 70S TO LOWER 80S. THE WARMING AIR MASS WILL ALSO BRING A SIGNIFICANT RISE IN MINIMUM TEMPERATURES DURING THE NEXT FEW NIGHTS...WITH SOME FOOTHILL AND MOUNTAIN LOCATIONS REMAINING IN THE 70S. IF YOU PLAN TO ENJOY OUTDOOR ACTIVITIES THIS WEEK AND THROUGH THE HOLIDAY WEEKEND...BE PREPARED FOR VERY HOT WEATHER...EVEN IN THE MOUNTAINS. TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. REDUCE OUTDOOR ACTIVITIES IF POSSIBLE...AT LEAST FROM LATE MORNING THROUGH EARLY EVENING. WEAR LOOSE FITTING LIGHT WEIGHT CLOTHING AND DRINK PLENTY OF WATER. TAKE ADVANTAGE OF SHADE AND AIR CONDITIONING IF AVAILABLE. NEVER...EVER LEAVE CHILDREN...THE ELDERLY OR PETS IN ENCLOSED AUTOMOBILES...EVEN FOR THE SHORTEST TIME. TEMPERATURES QUICKLY RISE TO LIFE-THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED. SIRARD WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:31 PM PDT | Severe Thunderstorm Warning | LOX | San Luis Obispo, Santa Barbara | 59 min |
| Aug 29, 11:46 PM PDT | Marine Weather Statement | LOX | 10 hr | |
| Aug 30, 12:16 AM PDT | Special Marine Warning | LOX | 44 min | |
| Aug 30, 10:04 AM PDT | Marine Weather Statement | LOX | 3 hr | |
| Aug 30, 11:00 AM PDT | Excessive Heat Warning | LOX | Los Angeles | 8 hr |
| Aug 30, 2:18 PM PDT | Excessive Heat Watch | LOX | Los Angeles | 13 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.